Alert archive / Kansas / Tornado Warnings in 2010
Tornado Warning 58, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Jun 20, 2010, 5:16 PM CDT for Thomas County, Kansas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2010, 5:16 PM CDT (22:16 UTC)
- Expired
- Jun 20, 2010, 6:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
County Thomas County, KS
The radar
The Goodland radar (KGLD), 56 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 3:07 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1555 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jun 20, 3:17 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 20, 3:17 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 217 PM MDT SUN JUN 20 2010 .DISCUSSION... 200 PM MDT SUN JUN 20 2010 LOW PRESSURE OVER FAR EASTERN COLORADO EARLY THIS AFTERNOON WILL DRIFT NORTH DURING THE NEXT FEW AFTERNOON AND EARLY EVENING HOURS THEN SETTLE BACK OVER FAR EASTERN COLORADO/SOUTHEAST COLORADO BY DAYBREAK BEFORE FINALLY MOVING OUT OF THE AREA WEDNESDAY AS HIGH PRESSURE BUILDS INTO THE AREA FROM THE NORTHWEST. PRECIPITATION CHANCES WILL CONTINUE TO FAVOR AREAS NORTH OF THE FRONT...SIMILAR TO THE PAST FEW DAYS AS THE UPPER PATTERN REMAINS NEARLY THE SAME. SEVERE WEATHER POSSIBLE ALONG WITH HEAVY RAIN. AM THINKING THESE RECENT OVERNIGHT PRECIP EVENTS WILL DRIVE THE FRONT FURTHER SOUTH TOWARD THE NAM IDEA. WILL REINTRODUCE STRATUS (80%+ SKY COVER GRIDS) AND FOG INTO THE FORECAST FAVORING NAM/RUC MODELS GIVEN THEIR PERFORMANCE THE PAST FEW DAYS WITH OVERNIGHT/EARLY MORNING STRATUS/FOG PER SATELLITE IMAGERY. AFTERNOON TEMPERATURES WILL BE HOTTEST ACROSS THE SOUTH AND LESS HOT ACROSS THE NORTH WITH THE HIGHEST DEGREE OF UNCERTAINTY IN THE MIDDLE WHERE EITHER THE HOTTER OR LESS HOTTER AIRMASS WILL BE IN PLACE. AROUND/NEAR 90 NORTH WITH UPPER 90S TO NEAR 100 SOUTH MONDAY AND TUESDAY. LOW TO MID 80S EXPECTED WEDNESDAY. THURSDAY-SUNDAY...BROAD UPPER RIDGE THURSDAY SLOWLY/SLIGHTLY SHIFTS EAST FRIDAY THROUGH SUNDAY WHILE AT THE SFC LEE TROUGH ALONG CO/KS BORDER THURSDAY AND FRIDAY GIVES WAY TO A WEAK FRONTAL BOUNDARY IN THE AREA SATURDAY AND SUNDAY. AFTERNOON TEMPERATURES RETURN TO THE LOW AND MID 90S. 07 && .AVIATION... 1132 AM MDT SUN JUN 20 2010 FOR THE 18Z TAFS...MORNING STRATUS DECK WILL CONTINUE TO ERODE AND SHOULD LIFT AT KMCK BY EARLY AFTERNOON. ATTENTION WILL THEN TURN TO POTENTIAL FOR CONVECTION. DIFFERENTIAL HEATING BOUNDARY EVIDENT ON VISIBLE SATELLITE NEAR INTERSTATE 70 AND FRONTAL BOUNDARY DRAPED ACROSS NORTHWEST KANSAS WILL BE THE LIKELY INITIATING MECHANISMS. ADDITIONAL STORMS WILL DEVELOP IN POST FRONTAL UPSLOPE REGION OF NORTHEAST COLORADO AND MOVE INTO THE AREA TONIGHT. ANY STORM THAT DEVELOPS HAS THE POTENTIAL TO PRODUCE LARGE HAIL...GUSTY SURFACE WINDS...AND LOCALLY HEAVY RAINFALL. 024 && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Jun 20, 11:40 AM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1040 AM MDT SUN JUN 20 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-211245- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1040 AM MDT SUN JUN 20 2010 /1140 AM CDT SUN JUN 20 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA TODAY. LOCALLY HEAVY RAINFALL...LARGE HAIL...DAMAGING WINDS...AND A FEW TORNADOES WILL BE POSSIBLE. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ALONG A STALLED OUT FRONTAL BOUNDARY FROM TRIBUNE TO NORTON KANSAS. THIS ACTIVITY WILL MOVE NORTHEAST THROUGH THE EVENING HOURS. OTHER THUNDERSTORMS MAY DEVELOP IN NORTHEAST COLORADO THIS AFTERNOON AND MOVE INTO AREAS NORTH OF INTERSTATE 70 THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WARM FRONT WILL CONTINUE TO PROVIDE A FOCUS FOR MOISTURE AND INSTABILITY FOR THUNDERSTORM DEVELOPMENT ACROSS THE TRI-STATE AREA THROUGH WEDNESDAY. THERE WILL BE POTENTIAL FOR SEVERE WEATHER WITH SOME OF THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.
In the hours before
Local storm report, Jun 20, 4:24 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
324 PM MDT SUN JUN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL 13 NW LEOTI 38.62N 101.53W
06/20/2010 E0.88 INCH WICHITA KS TRAINED SPOTTER
&&
HENDERSONLocal storm report, Jun 20, 4:27 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
327 PM MDT SUN JUN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL 13 NW LEOTI 38.62N 101.53W
06/20/2010 E1.00 INCH WICHITA KS TRAINED SPOTTER
CORRECTION FOR SIZE.
&&
HENDERSONLocal storm report, Jun 20, 4:31 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
331 PM MDT SUN JUN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM TSTM WND GST 5 E GOVE 38.96N 100.40W
06/20/2010 M63 MPH GOVE KS MESONET
&&
HENDERSONThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:40 PM CDT | Severe Thunderstorm Warning | GLD | Graham, Norton | 35 min |
| Jun 19, 8:16 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 59 min |
| Jun 20, 3:36 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 54 min |
| Jun 20, 3:54 PM CDT | Tornado Warning | GLD | Gove, Logan, Wichita | 66 min |
| Jun 20, 3:57 PM CDT | Severe Thunderstorm Warning | GLD | Greeley | 43 min |
| Jun 20, 4:24 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan | 66 min |
| Jun 20, 4:25 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wichita | 65 min |
| Jun 20, 4:25 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Graham, Norton, Sheridan | 65 min |
| Jun 20, 4:53 PM CDT | Tornado Warning | GLD | Gove, Logan | 67 min |
| Jun 20, 4:57 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wichita | 63 min |
| Jun 20, 5:25 PM CDT | Tornado Warning | GLD | Gove | 65 min |
| Jun 20, 5:29 PM CDT | Tornado Warning | GLD | Graham | 23 min |
| Jun 20, 6:08 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 26 min |
| Jun 20, 6:18 PM CDT | Tornado Warning | GLD | Thomas | 42 min |
| Jun 20, 6:25 PM CDT | Tornado Warning | GLD | Gove, Logan | 65 min |
| Jun 20, 6:38 PM CDT | Flash Flood Warning | GLD | Gove, Logan, Wichita | 6 hr |
Nearby
Tornado Warnings in Kansas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.